Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 66, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 11, 2008, 5:02 AM CDT for Calcasieu Parish, Cameron Parish, Louisiana; Orange County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2008, 5:02 AM CDT (10:02 UTC)
- Expired
- May 11, 2008, 5:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Cameron Parish, LA, Orange County, TX
The radar
The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 111003
SVRLCH
LAC019-023-TXC361-111030-
/O.NEW.KLCH.SV.W.0066.080511T1002Z-080511T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 AM CDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ORANGE COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
WESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SABINE NATIONAL WILDLIFE...CAMERON...
* UNTIL 530 AM CDT
* AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES NORTHWEST OF SABINE NATIONAL WILDLIFE...OR ABOUT NEAR WEST
ORANGE...AND MOVING SOUTHEAST AT 37 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SABINE NATIONAL WILDLIFE AND 7 MILES SOUTHWEST OF HACKBERRY BY 510
AM CDT...
HOLLY BEACH BY 515 AM CDT...
CAMERON BY 525 AM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 2978 9352 2991 9378 2995 9377 2996 9376
2998 9376 2998 9381 2996 9383 2997 9385
3015 9368 2985 9310 2979 9321 2977 9336
TIME...MOT...LOC 1002Z 305DEG 63KT 2999 9366
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:19 AM CDT, 43 minutes earlier.
Area forecast discussion, May 11, 4:19 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 AM CDT SUN MAY 11 2008 .SHORT TERM... A FEW SHOWERS AND THUNDERSTORMS ON RADAR THIS MORNING ALONG A FRONTAL BOUNDARY THAT WILL SLIP INTO THE GULF THIS MORNING. NORTHERLY WINDS TODAY WITH SKIES BEGINNING TO CLEAR AND MILDER TEMPS ON TAP. THE RETURN TO SEASONAL TEMPS WILL CONTINUE INTO MONDAY AND TUESDAY. TEMPS WARM LATE IN THE WEEK AHEAD OF THE NEXT COLD FRONT WITH SHOWERS AND THUNDERSTORMS EXPECTED ON THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 83 55 82 68 / 10 0 0 10 KBPT 83 55 82 70 / 10 0 0 10 KAEX 80 50 83 61 / 10 0 0 10 KLFT 84 55 83 64 / 10 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, May 11, 4:09 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CDT SUN MAY 11 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-120915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 409 AM CDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO MOVE INTO THE GULF BEFORE THE NOON HOUR WITH SHOWERS EXITING OFF TO THE EAST. COLDER/DRIER AIR FOR TODAY AND TOMORROW. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE FORECAST ON THURSDAY INTO FRIDAY AHEAD OF THE NEXT FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 11, 4:36 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL KOUNTZE 30.37N 94.32W
05/11/2008 E0.75 INCH HARDIN TX LAW ENFORCEMENT
HAIL FROM DIME TO PENNY SIZE REPORTED BY OFF-DUTY SHERIFF
DEPARTMENT EMPLOYEE.
0355 AM HAIL WILDWOOD 30.52N 94.44W
05/11/2008 E0.50 INCH HARDIN TX PUBLIC
PEA TO MARBLE SIZE HAIL REPORTED BY WILDWOOD RESORT
GUARD.
&&
MLLocal storm report, May 11, 4:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
447 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG KOUNTZE 30.37N 94.32W
05/11/2008 HARDIN TX LAW ENFORCEMENT
TREES DOWN NEAR KOUNTZE
0424 AM TSTM WND DMG LUMBERTON 30.26N 94.20W
05/11/2008 HARDIN TX LAW ENFORCEMENT
TREE LIMB THROUGH ROOF OF HOUSE.
&&
MLLocal storm report, May 11, 4:52 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
452 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 AM HAIL VIDOR 30.13N 94.00W
05/11/2008 E0.75 INCH ORANGE TX LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL REPORTED.
&&
MLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| May 11, 6:22 AM CDT | Special Marine Warning | LCH | 53 min | |
| May 11, 6:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 11, 7:15 AM CDT | Special Marine Warning | LCH | 48 min | |
| May 11, 7:32 AM CDT | Special Marine Warning | LCH | 58 min | |
| May 11, 3:42 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 33 min |
| May 11, 4:13 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 47 min |
| May 11, 4:43 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Orange | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.